Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 4, 2009, 9:40 AM MDT. It took effect at Oct 4, 2009, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2009, 9:40 AM MDT (15:40 UTC)
- In effect from
- Oct 4, 2009, 12:00 PM MDT
- Expired
- Oct 4, 2009, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 041540 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 940 AM MDT SUN OCT 4 2009 ...STRONG AND GUSTY WINDS OVER FAR WESTERN NEW MEXICO TODAY... .STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS ACROSS THE CHUSKA MOUNTAINS AND WEST CENTRAL PLATEAU. GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 40 BETWEEN GALLUP AND THE ARIZONA STATE LINE. NMZ502-505-042200- /O.NEW.KABQ.WI.Y.0035.091004T1800Z-091005T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- INCLUDING THE CITY OF...GALLUP 940 AM MDT SUN OCT 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP SHORTLY AFTER THE NOON HOUR ACROSS THE CHUSKA MOUNTAINS AND THE WEST CENTRAL PLATEAU. THE STRONGEST WINDS ARE EXPECTED DURING MID AFTERNOON...AND WILL DIMINISH AROUND SUNSET. LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
2 follow-up statements
000 WWUS75 KABQ 042155 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT SUN OCT 4 2009 ...STRONG AND GUSTY WINDS CONTINUE OVER FAR WESTERN NEW MEXICO... .STRONG WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH EARLY EVENING ACROSS THE CHUSKA MOUNTAINS AND WEST CENTRAL PLATEAU. GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE 40 BETWEEN GALLUP AND THE ARIZONA STATE LINE. NMZ502-505-050100- /O.CON.KABQ.WI.Y.0035.000000T0000Z-091005T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- INCLUDING THE CITY OF...GALLUP 355 PM MDT SUN OCT 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE CHUSKA MOUNTAINS AND THE WEST CENTRAL PLATEAU THROUGH EARLY EVENING. WIND SPEEDS ARE EXPECTED TO DIMINISH AROUND SUNSET. LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
000 WWUS75 KABQ 050102 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 702 PM MDT SUN OCT 4 2009 NMZ502-505-050215- /O.EXP.KABQ.WI.Y.0035.000000T0000Z-091005T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- INCLUDING THE CITY OF...GALLUP 702 PM MDT SUN OCT 4 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:16 AM MDT, 6 hours 24 minutes earlier.
Area forecast discussion, Oct 4, 3:16 AM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MDT SUN OCT 4 2009 .DISCUSSION... PRECIPITATION CHANCES WILL INCREASE TODAY AND ESPECIALLY TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT BASIN BEGINS TO TRACK EAST NORTHEASTWARD INTO THE CENTRAL AND NORTHERN ROCKIES. AHEAD OF THIS SYSTEM SOUTHERLY SURFACE WINDS HAVE DEVELOPED IN NEW MEXICO WITH DEW POINTS IN THE MID TO UPPER 40S AS FAR NORTH AS SANTA FE AND TUCUMCARI. THE INFLUX OF LOW LEVEL MOISTURE WILL RESULT IN PATCHES OF LOW CLOUDS EARLY THIS MORNING AND AGAIN LATE TONIGHT AND EARLY MONDAY MORNING IN THE RIO GRANDE VALLEY. PATCHY FOG AND LOW CLOUDS HAVE ALSO DEVELOPED ON THE FAR EASTERN PLAINS THIS MORNING AND MOS AGREES THAT THEY SHOULD RETURN OVER A GREATER PORTION OF THE PLAINS LATE TONIGHT INTO EARLY MONDAY MORNING. ADDITIONALLY...THE MOISTURE WILL ENABLE AN UP TICK IN PRECIPITATION COVERAGE THIS AFTERNOON AND ESPECIALLY TONIGHT INTO MONDAY MORNING AS PERTURBATIONS CROSS NEW MEXICO IN STRENGTHENING SOUTHWEST FLOW ALOFT. THE LOW LEVEL MOISTURE IS MOST ABUNDANT IN SOUTHERN AREAS...AND OUR SOUTHERN TIER OF ZONES WILL BE FAVORED FOR SHOWERS AND PERHAPS SOME THUNDER THIS AFTERNOON AND EVENING. HOWEVER...LATE TONIGHT AND MONDAY MORNING OUR LOCAL WRF MODEL INDICATES A MORE SIGNIFICANT PERTURBATION WILL CROSS CENTRAL PORTIONS OF THE STATE RESULTING IN A SPREAD OF PRECIPITATION NORTHWARD THROUGH THE RIO GRANDE VALLEY AND NORTHWEST MOUNTAINS. THIS MAY IMPACT BALLOON ENTHUSIASTS WITH PATCHES OF VERY LOW CLOUDS AND RAIN SHOWERS NEAR SUNRISE AND LINGERING UNTIL MID MORNING. MONDAY AFTERNOON PRECIPITATION CHANCES WILL DECREASE AREAWIDE AS THE BASE OF THE UPPER LEVEL TROUGH EXITS EAST AND DRIER AIR MOVES IN FROM THE SOUTHWEST. ASIDE FROM AN INCREASE IN PRECIPITATION CHANCES...THE PASSING UPPER LEVEL SYSTEM WILL ALSO BRING STRONGER WINDS. A SPEED MAXIMUM IN THE POLAR JET WILL PUSH INTO THE AREA FROM THE WEST TODAY RESULTING IN BREEZY TO WINDY SOUTHWESTERLY FLOW. MUCH OF CENTRAL AND WESTERN NEW MEXICO WILL EXPERIENCE SPEEDS FROM 15 TO 30 MPH THIS AFTERNOON WITH SOME HIGHER GUSTS. THE STRONGEST WINDS TODAY WILL FAVOR THE WESTERN MOUNTAINS...WHERE SOME HIGHER ELEVATION LOCATIONS MAY ENCOUNTER WIND ADVISORY SPEEDS. AT THIS TIME THE COVERAGE OF THE STRONGER WINDS APPEARS TO BE SMALL ENOUGH AND HIGH ENOUGH IN ELEVATION TO FORGO ISSUING A WIND ADVISORY. HOWEVER...MOS SUGGESTS THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN MAY EXPERIENCE SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 OR 50 MPH ON MONDAY AFTERNOON AS THE CORE OF THE SPEED MAXIMUM CROSSES THAT AREA. BEHIND THE EXITING UPPER LEVEL SYSTEM ANOTHER IS EXPECTED TO DEVELOP IN ITS PLACE OVER THE GREAT BASIN. LIKE LAST NIGHTS MODEL RUNS...MODELS AGAIN SEEM IN GOOD AGREEMENT THAT THE SYSTEM WILL TRACK ACROSS NM ON FRIDAY. HOWEVER...THE GFS...ECMWF AND CANADIAN MODELS DO DISAGREE ON THE STRENGTH OF THE SYSTEM AND THE AMOUNT OF PRECIPITATION IT MAY PRODUCE. THE GFS IS THE DRIER OF THE LONGER RANGE MODELS. A BACK DOOR COLD FRONT COULD SET THE STAGE FOR INCREASING PRECIPITATION CHANCES IF IT CAN BRING INCREASED LOW LEVEL MOISTURE AS IT DROPS INTO THE EAST MONDAY NIGHT AND POSSIBLY INTO THE CENTRAL VALLEY WITH AN EAST WIND BY TUESDAY OR WEDNESDAY MORNINGS. IT REMAINS TO BE SEEN HOW MOIST THIS FRONT MAY BE...AND THERE IS SOME INDICATION THAT MOIST LOW LEVEL RETURN FLOW FROM THE SOUTHEAST MAY NOT DEVELOP UNTIL SOMETIME WEDNESDAY. EITHER WAY...PRECIPITATION CHANCES LOOK TO INCREASE DURING THE LATTER HALF OF THE COMING WORK WEEK. 44 && .AVIATION... SUFFICIENT LOW LEVEL MOISTURE HAS MOVED INTO THE STATE TO DEVELOP LOW CLOUDS...CIGS IN THE CENTRAL VALLEY AND EASTERN NEW MEXICO THIS MORNING. CURRENT OBS INDICATE LOW CLOUDS AND CIGS HAVE DEVELOPED AT KSAF AND KAEG IN THE MIDDLE RIO GRANDE VALLEY. LOW CLOUDS...CIGS AND FOGS POSSIBLE IN EASTERN NM...INCLUDING KTCC AND KCVN. LOW CLOUDS WITH LIGHT PRECIPITATION AND FOG POSSIBLE ACROSS THE SOUTHEAST ...INCLUDING KROW AND KSRR FROM AROUND 10Z THROUGH 14Z. EXPECT GUSTY SOUTHWEST WINDS TO DEVELOP BY 18Z TODAY ACROSS ALL AREAS... INCREASING DURING THE AFTERNOON WITH THE STRONGEST WINDS ACROSS THE HIGH TERRAIN OF THE WEST. MODERATE TURBULENCE BELOW FL390 A POSSIBILITY AS THESE WINDS STRENGTHEN...ESPECIALLY IN AND AROUND HIGHER TERRAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... LARGE MOISTURE GRADIENT IN PLACE OVER THE STATE...WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 50 PERCENT ALONG THE SOUTHERN BORDER THEN DECREASING TO AROUND 25-30 PERCENT ALONG THE I-40 CORRIDOR AND NORTHEAST...WITH THE LOWEST VALUES AROUND 20 PERCENT IN THE MIDDLE RIO GRANDE VALLEY TO THE NORTHWEST PORTION OF THE STATE. FAIR TO GOOD OVERNIGHT RECOVERIES EXPECTED TONIGHT AND EARLY MONDAY ACROSS THE REGION...EXCEPT POOR RECOVERIES OVER THE SOUTH AND SOUTHWEST AREAS. MOISTURE VALUES WILL CONTINUE TO TREND DOWNWARD AS THE NEXT UPPER LOW/TROUGH DRAWS DRIER WESTERLIES INTO THE REGION. EXPECT WINDS TO INCREASE TODAY AS THE UPPER TROUGH NEARS. WINDS WILL INCREASE STILL FURTHER ON MONDAY AS THE TROUGH AXIS MOVES THROUGH. ISOLATED SHOWERS/STORMS MAY BE POSSIBLE SUNDAY INTO MONDAY FAVORING FAR NORTHERN AND SOUTHEASTERN PORTIONS OF THE STATE. POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AS A LEE TROUGH DEVELOPS NEAR THE OK/TX PANHANDLES AND AIDS IN DRY DOWNSLOPE FLOW ACROSS THE NORTHEAST PORTIONS OF THE STATE. A WEAK COLD FRONT EXPECTED TO HAVE A LIMITED AFFECT ACROSS THE NORTHEAST BY TUESDAY. NEXT UPPER LEVEL STORM SYSTEM TO POTENTIALLY APPROACH FROM THE WEST BY NEXT WEDNESDAY THROUGH FRIDAY WITH INCREASING MOISTURE AND WETTING RAIN/HIGH ELEVATION SNOW CHANCES POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 74 47 68 33 / 20 20 10 0 DULCE........................... 69 37 61 26 / 20 20 20 5 CUBA............................ 69 39 66 27 / 10 20 20 0 GALLUP.......................... 70 45 65 26 / 10 10 10 5 EL MORRO........................ 70 41 66 26 / 10 10 10 5 GRANTS.......................... 74 44 70 30 / 10 20 10 5 QUEMADO......................... 71 43 71 30 / 20 20 10 5 GLENWOOD........................ 77 52 76 45 / 30 20 20 5 CHAMA........................... 64 35 58 25 / 20 20 30 10 LOS ALAMOS...................... 69 43 67 35 / 10 20 20 0 PECOS........................... 69 44 69 37 / 5 20 20 0 CERRO/QUESTA.................... 65 40 64 29 / 5 20 20 5 RED RIVER....................... 58 36 57 25 / 5 20 10 5 ANGEL FIRE...................... 59 35 58 29 / 5 20 10 5 TAOS............................ 68 45 68 34 / 0 20 20 5 ESPANOLA........................ 75 42 74 36 / 5 20 20 0 SANTA FE........................ 71 46 70 39 / 5 20 20 0 SANTA FE AIRPORT................ 74 48 73 41 / 5 20 20 0 ALBUQUERQUE FOOTHILLS........... 75 55 76 45 / 5 20 20 0 ALBUQUERQUE HEIGHTS............. 77 57 78 49 / 5 20 20 0 ALBUQUERQUE VALLEY.............. 78 56 79 43 / 5 20 20 0 ALBUQUERQUE WEST MESA........... 77 55 78 46 / 5 20 20 0 LOS LUNAS....................... 79 52 79 43 / 5 20 20 0 RIO RANCHO...................... 78 55 78 47 / 5 20 20 0 SOCORRO......................... 77 53 80 48 / 10 20 20 0 SANDIA PARK/CEDAR CREST......... 70 46 70 39 / 10 20 20 0 MORIARTY/ESTANCIA............... 72 49 73 40 / 5 20 20 0 CLINES CORNERS.................. 69 49 69 42 / 5 20 20 0 GRAN QUIVIRA.................... 71 52 74 46 / 10 20 20 0 CARRIZOZO....................... 75 54 79 48 / 10 30 20 0 RUIDOSO......................... 68 48 70 46 / 20 40 20 0 CAPULIN......................... 65 46 72 34 / 0 20 5 5 RATON........................... 72 46 77 36 / 0 20 5 5 LAS VEGAS....................... 70 48 74 39 / 0 20 10 5 CLAYTON......................... 69 50 80 44 / 0 20 5 5 ROY............................. 69 50 77 45 / 0 20 5 5 CONCHAS......................... 76 57 83 50 / 0 20 5 5 SANTA ROSA...................... 76 51 82 48 / 0 20 10 5 TUCUMCARI....................... 74 57 85 51 / 5 20 5 5 CLOVIS.......................... 72 54 85 52 / 10 30 10 5 PORTALES........................ 73 54 86 53 / 10 30 10 5 FORT SUMNER..................... 75 55 85 51 / 0 20 10 5 ROSWELL......................... 78 59 88 58 / 20 40 10 5 PICACHO......................... 77 54 82 52 / 20 40 10 0 ELK............................. 73 50 76 47 / 30 40 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/01
Hazardous weather outlook, Oct 4, 5:56 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT SUN OCT 4 2009 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 556 AM MDT SUN OCT 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SOUTHWEST WINDS WILL REACH SPEEDS FROM 20 TO 35 MPH WITH GUSTS FROM 40 TO 45 MPH THIS AFTERNOON IN THE SOUTHWEST AND WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND CHUSKA MOUNTAINS...INCLUDING GALLUP. THE STRONGER WINDS SHOULD FAVOR THE HIGH TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AFTERNOON THE POTENTIAL EXISTS FOR SOUTHWEST SURFACE WINDS TO REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ONTO THE CENTRAL EASTERN PLAINS. THE STRONGEST WINDS SHOULD FAVOR THE AREA FROM AROUND CLINES CORNERS TO AROUND LAS VEGAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.